A dermotologist overfilled one side of my nasolabial fold & also the corners of my mouth. I have waited 3 years for the Juvederm to dissolve and finally have recently sought treatment. Both areas look much better after 3 treatments with hylauronidase at $300 a pop. However, it is still not totally dissolved especially on one side of my mouth. Why isn't this stuff gone? Will it ever go away? This stuff is NOT all its cracked up to be!!! What should I do? How long do I have to wait?!
Still Have Juverderm After 3 Years & 4 Treatments W/ Hylauronidase, Why?
Doctor Answers (3)
You need to check your pre-treatment photos
You should get a copy of your treatment records.
Were you actually give hyaluronidase? What dose?
If you really had a reasonable dose of hyaluronidase [say, 15-75 units] on each occasion, and if the filler in the area you are concerned about really was Juvéderm [and not something like Radiesse, which does not respond to hyaluronidase] then I would expect the excess fullness to have resolve TO THE EXTENT THAT IT WAS JUVEDERM.
If you don't have proper pre-treatment baseline photos, then it will be impossible to sort out the issue of whether or not the excess fullness being treated with hyaluronidase was present before you were treated with Juvederm, in which case it would not be expected to respond to hyaluronidase.
LESSON: make sure that whoever is taking care of you obtains high quality, standardized pre-treatment baseline photos, to help with monitoring your response to therapy and to assist in the evaluation of any problems if they arise.
Kevin C. Smith MD FRCPC Niagara Falls ON
Juvederm present after 3 years and Hylaronidase injections
It is very unlikely that you were injected Juvederm an HA that tends to last at most a year in the nasolabial folds. Even less likely to remain after treatments with Hylaronidase injections. I would ask to see the records of what was injected at your doctors office.
Web reference: http://www.talroudnerplasticsurgery.com/fillers.php
3 years post juvederm treatment
It is highly unusual for hyaluronic acid fillers to last more than a year in a given area. If the product was a hyarluronic acid like Juvederm, then the hyaluronidase would have dissolved it. Are you sure it was not something else?
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.